Jump to content
CrazyBoards.org

Recommended Posts

Hey,

I have been on Cymbalta 60mg for about five weeks now.  It quickly brought me back from the brink after a recent breakdown (caused in part from going off my old meds for four months, so I could receive trial TMS treatments).

Now, however, I am completely unmotivated and feeling flat.  Plus, I cannot take my beloved Adderall right now because the Cymbalta has elevated my blood pressure a bit.

I am thinking of switching back to my old Prozac/Adderall cocktail in three weeks if I don't see improvement.

Here's one question:  Is eight weeks long enough to see the full benefits from Cymbalta?  I could go longer, but if it's not going to help, I'd just as soon get the nasty switch over with before we get too far into the Fall.

Also,  could I be feeling this way because of my recent meltdown?  I'd never experienced anything like that before -- I've always been just your textbook MDD/ADDer.  I didn't quite disassociate, but I had a hellish week long panic attack with non-stop crying before I started eating the Cymbalta (with a couple of Klonopin chasers).    Now I feel like I'm changed, and I don't know if its the meds, or the meltdown, or the TMS, or what.  I also don't know if it's permanent, or how long I might expect to feel this way.

I would truly appreciate any advice from anyone who's been there.

Thanks,

Abby

Link to comment
Share on other sites

It took me longer than 6 weeks. I felt ok but not as up as the effexor I had been on when it worked. I thought about changing but got busy with life and after awhile I noticed I felt pretty good. I still don't have the ambition i did with effexor, but I'm not depressed.

Hope it helped.

Raven

Link to comment
Share on other sites

Abby:

8 weeks for me, too.  I was functioning okay during weeks 4-7, but once I got into week 8, I really felt like the old "me" again.

Just a little less motivated and a little sleepier in the afternoon.  And watch your alcohol intake and cigarettes:  they both have a big effect on cymbalta.  If you can stick it out, you might like how you feel.  I LOVE that the weepiness and moodswings are gone.

olga

Link to comment
Share on other sites

I went up from 60 mg to 90 mg of cymbalta about 5 weeks ago.  The first week I had terrible depressive feelings.  The next 2 weeks I stabilized and felt quite good.  The last 2 weeks have been a downward progression, just feeling low and slow.  The biggest problem I have noticed is that I am normally a "go-getter", having to do something all time, and exercise and work has always been a respite for me, but on the cymbalta I have had low energy, and exercise after work has become nonexistant, along with having no libido and an "I could care less" attitude.

I see my pdoc next week.  He said if the 90 mg of cymbalta increase didn't work, I would have to go on something stronger.  Boy I miss the days when zoloft and remeron worked for me.

Link to comment
Share on other sites

Damn,

I wish that I could take my Adderall again.  That dopamine kick takes care of the ambition problem really well.  The irony is, that if I would get off my butt and exercise a little, my BP would probably go down and I could then restart Adderall, but I am SOOOO unmotivated that I can't (won't) do it.  Talk about a catch-22!

Gwen,  according to my pdoc, Cymbalta works wonders for many people, so don't despair.  It's already helped me quite a bit -- I'm just not sure yet if it was worth the switch from Prozac for me personally.  From reading the other responses here, I am encouraged to keep with it for a full 8 to 10 weeks to see if more good things come from it.

-- Abby

Link to comment
Share on other sites

GD it, Cymbalta is the next drug my pdoc is planning on putting me on - switching from lex.  If it isn't strong enough then I will be really pissed that I dealt with the switch.  More crap to look forward to - how fab.

The strength of any med really depends on the dose.  That said, Cymbalta works on neurotransmitters that Lex doesn't touch so there is a good chance of it working where Lex didn't.

Link to comment
Share on other sites

Bianca,

If you go to crazymeds.us, you can read the information that Jerod has posted about Cymbalta.  As I recall, it was something like a smoker will get 20% less effect of the drug.  But my number may be wrong, so you should read it.

Alcohol can also affect the drug.  (That's true with a lot of the crazy meds.)

Your doctor would probably start you on the normal dosage (30-60 mg.) and then you two can judge how effective it is after about 8 weeks of getting your brain acclimated to it.

Hope that helps.

olga

Link to comment
Share on other sites

I have been on it for about 3 weeks now.  I started smoking about a week and a half ago.  Go figure.  I've limited myself to drinking at special occasions and then its not alot at that.  :)

Can you link me to the thread.  I can't seem to find my way back to those boards ;)

Link to comment
Share on other sites

Bianca:

I don't know how people paste in those direct links because I am an old bag and can barely find my way around here.  But here is how you get to CrazyMeds:

Go to the top of this page.  You will see an underlined sentence that says "Almost any basic info you could need about your meds can be found at crazymeds.us."  Click on this sentence and it will take you to CrazyMeds.

Once there, you will see a large page ahead of you and a column to the left.  Scroll the left hand column up and look for names of drugs.  When you see "Multiple Uptake Reinhibitors, you will see Cymbalta.  Click on it and it will take you to the information.  Read the info, and then scroll until you see the blue words at the bottom:  "Side Effects" etc.  Click on all of those and read them.

If you will be gracious and let me give you one piece of advice:  throw the ciggies in the trash. You've only smoked for 10 days----get rid of them.  It's like heroin in terms of addiction.  I'm not joking and I just had my first spiral CT scan for lung cancer.  Please quit now.  I say this out of concern and love, and not because I want to tell you what to do with your life.  Take up knitting.  Learn to plan piano.  But don't start smoking cigarettes.  They will damage you forever.

Your loving,

Auntie Olga

Link to comment
Share on other sites

Bianca:

I don't know how people paste in those direct links because I am an old bag and can barely find my way around here....

Olga, you are TOO funny. I picture Carole Burnett spoofing Gloria Swanson...

If you will be gracious and let me give you one piece of advice:
Link to comment
Share on other sites

i must confess, i waited 8 weeks on the cymbalta (60mg a day) and just gave up on it last monday and stopped cold turkey. i'm half kicking myself because i've been reading around and seeing that people actually take other stuff with it which might have helped.

that said, i was going crazy on it anyway, you know that deep down churning feeling which is just screaming for something to go wrong soon and burst out? i had that, and decided to screw it. i have since gone crazier and the deep down churning is In Your Face get me to casualty now churning. so maybe the cymbalta was working.  ;)

so my vote is to stick with it.

Link to comment
Share on other sites

Guest PinkToo2grrl

ok, as a sort of an aside have any of you missed a cymbalta dose?

i totally forgot this morning, even with my pill case.  about 30 minutes ago i was like ... ok, i feel dizzy, that's funny, kinda spinny tingly head, maybe it's the cleaning products.  10 mins later uhh no this is weird, my scalp is kinda tingly. oh crap <run to check the pill case> dammit.  yup missed this morning's dose. 

i am NOT liking this feeling at all.  very surreal.  any other experiences?

as ravenonice says:  discuss.

Link to comment
Share on other sites

How are you taking your doese?  I would have just gone ahead and taken it anyway.  I am now taking 90 mg and I take all 3 pills at the same time.  If I stick with Cymbalta I'll get on some of the 60 mg pills as well.  Its cheaper to get the higher dose in one pill rathern that taking multiple smaller doeses. 

On the smoking aspect I haven't quit yet.  I was hoping to add WB and that would have helped me stop.  I been on anf off smoking for a few years now.  I do it b/c it makes me feel good.  I have only smoked for periods of 9 months at a time and then quit for a few years.  I don't get totally addicted to cigs.  I'm sure I'll quit again soon but right now I'm not ready.  I normally get sick of them after a while and quit cold turket and I'm fine ;)

Link to comment
Share on other sites

Pinky:

Miss a dose?????  When auntie olga has the little 7-day pill containers???  I even have one for the Old Duffer, and all he's taking is vitamins and supplements.  (We're the kind of people who wear a belt AND suspenders....heh)

I don't forget pills, now that I have my little cases.  And mostly because I take them at breakfast and I NEVER miss breakfast.

What I forget are my eyedrops.  Did I do the morning dose?  Let's see, I ate breakfast and then read the paper and then got the cat out of the tree and when did I put my drops in??

I would have taken the missed one in the afternoon, or whenever you remembered.  But Velvet Elvis could probably give you good advice on that.

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...